Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 38, NWS Bismarck, ND

June 11, 20165 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 11, 2016, 5:29 AM MDT for 5 counties in North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2016, 5:29 AM MDT (11:29 UTC)
Expired
Jun 11, 2016, 6:30 AM MDT
In force
61 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dunn County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Mountrail County, ND

The radar

The Minot AFB radar (KMBX), 134 km from the middle of the area, began a volume at 11:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 11.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
2494 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

647 
WUUS53 KBIS 111129
SVRBIS
NDC025-053-055-057-061-111230-
/O.NEW.KBIS.SV.W.0038.160611T1129Z-160611T1230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
629 AM CDT SAT JUN 11 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  NORTHWESTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  SOUTHERN MOUNTRAIL COUNTY IN NORTHWESTERN NORTH DAKOTA...
  NORTHERN DUNN COUNTY IN SOUTHWESTERN NORTH DAKOTA...
  NORTHEASTERN MCKENZIE COUNTY IN NORTHWESTERN NORTH DAKOTA...

* UNTIL 730 AM CDT/630 AM MDT/

* AT 628 AM CDT/528 AM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 14
  MILES NORTHWEST OF MANDAREE...OR 18 MILES EAST OF WATFORD CITY...
  MOVING SOUTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MANDAREE AROUND 645 AM CDT. 
  MCKENZIE BAY RECREATION AREA AROUND 710 AM CDT. 
  INDIAN HILLS RECREATION AREA AROUND 720 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PARSHALL
BAY RECREATION AREA...RAUB...KEENE...CHARLSON...DEEP WATER CREEK
RECREATION AREA...SKUNK CREEK BAY RECREATION AREA...POUCH POINT
RECREATION AREA...TWIN BUTTES...JOHNSONS CORNER AND WHITE SHIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4776 10326 4811 10292 4789 10187 4785 10187
      4785 10177 4730 10203
TIME...MOT...LOC 1128Z 297DEG 41KT 4787 10291 

HAIL...1.00IN
WIND...60MPH
 
$$

HARGROVE
3 follow-up statements
143 
WWUS53 KBIS 111155
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
655 AM CDT SAT JUN 11 2016

NDC025-053-055-057-061-111230-
/O.CON.KBIS.SV.W.0038.000000T0000Z-160611T1230Z/
MCLEAN ND-MERCER ND-MOUNTRAIL ND-DUNN ND-MCKENZIE ND-
655 AM CDT SAT JUN 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM
CDT/630 AM MDT/ FOR NORTHWESTERN MCLEAN...NORTHWESTERN MERCER...
SOUTHERN MOUNTRAIL...NORTHEASTERN DUNN AND EAST CENTRAL MCKENZIE
COUNTIES...

AT 654 AM CDT/554 AM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 8
MILES EAST OF MANDAREE...OR 27 MILES NORTHEAST OF KILLDEER...MOVING
SOUTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  MCKENZIE BAY RECREATION AREA AROUND 710 AM CDT. 
  INDIAN HILLS RECREATION AREA AROUND 720 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PARSHALL
BAY RECREATION AREA...RAUB...DEEP WATER CREEK RECREATION AREA...SKUNK
CREEK BAY RECREATION AREA...POUCH POINT RECREATION AREA...TWIN BUTTES
AND WHITE SHIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4769 10285 4806 10271 4789 10187 4785 10187
      4785 10177 4730 10203
TIME...MOT...LOC 1154Z 297DEG 41KT 4773 10250 

HAIL...1.00IN
WIND...60MPH
 
$$

HARGROVE
712 
WWUS53 KBIS 111219
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
719 AM CDT SAT JUN 11 2016

NDC053-111229-
/O.CAN.KBIS.SV.W.0038.000000T0000Z-160611T1230Z/
MCKENZIE ND-
719 AM CDT SAT JUN 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MCKENZIE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4767 10248 4798 10235 4789 10187 4785 10187
      4785 10177 4745 10196
TIME...MOT...LOC 1219Z 290DEG 42KT 4777 10205 

$$

NDC025-055-057-061-111230-
/O.CON.KBIS.SV.W.0038.000000T0000Z-160611T1230Z/
MCLEAN ND-MERCER ND-MOUNTRAIL ND-DUNN ND-
719 AM CDT SAT JUN 11 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM
CDT/630 AM MDT/ FOR NORTHWESTERN MCLEAN...NORTHWESTERN MERCER...
SOUTHEASTERN MOUNTRAIL AND NORTHEASTERN DUNN COUNTIES...

AT 719 AM CDT/619 AM MDT/...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
WEST OF ROSEGLEN...OR 30 MILES WEST OF GARRISON...MOVING EAST AT 50
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ROSEGLEN AROUND 730 AM CDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE PARSHALL
BAY RECREATION AREA...DEEP WATER CREEK RECREATION AREA...RAUB...SKUNK
CREEK BAY RECREATION AREA...POUCH POINT RECREATION AREA AND WHITE
SHIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4767 10248 4798 10235 4789 10187 4785 10187
      4785 10177 4745 10196
TIME...MOT...LOC 1219Z 290DEG 42KT 4777 10205 

HAIL...1.00IN
WIND...60MPH
 
$$

HARGROVE
622 
WWUS53 KBIS 111231
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
731 AM CDT SAT JUN 11 2016

NDC025-055-057-061-111241-
/O.EXP.KBIS.SV.W.0038.000000T0000Z-160611T1230Z/
MCLEAN ND-MERCER ND-MOUNTRAIL ND-DUNN ND-
731 AM CDT SAT JUN 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCLEAN...
NORTHWESTERN MERCER...SOUTHEASTERN MOUNTRAIL AND NORTHEASTERN DUNN
COUNTIES HAS EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.

LAT...LON 4767 10248 4798 10235 4789 10187 4785 10187
      4785 10177 4745 10196
TIME...MOT...LOC 1229Z 297DEG 41KT 4777 10205 

$$

HARGROVE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:12 AM MDT, 17 minutes earlier.

Area forecast discussion, Jun 11, 5:12 AM MDT, 17 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
612 AM CDT SAT JUN 11 2016

.UPDATE...
Issued at 606 AM CDT Sat Jun 11 2016

Convection continues early this morning primarily over
northwest/north central North Dakota towards northern end of low
level jet in area of modest instability, though stronger deep
layer shear. Storms had tamed down from earlier, though recently
have had an increase in strength on a storm south-southeast of
Williston. With its current track it should gradually work its
way into weaker instability, but with that said will have to keep
an eye on it early this morning. Updates have been sent.

UPDATE Issued at 448 AM CDT Sat Jun 11 2016

Sent a quick update to capture current trends. Thunderstorms this
morning have moved a little more quickly east into the James River
Valley than initially anticipated. The storms are also not quite
as strong as they were earlier, so will reflect that in the
Hazardous Weather Outlook.

&&

.SHORT TERM...(Today through Sunday night)
Issued at 259 AM CDT Sat Jun 11 2016

The main concern will be the severe thunderstorm chances today and
tonight.

Early this morning thunderstorms continue to move across western
and central North Dakota. The strongest storms have been on the
southern edge of the higher instability near a weak frontal
boundary. Short term models keep the thunderstorms going through
at least the morning hours, though they appear to gradually
diminish. Have generally followed a blend of the hi-res short
term models for pops this morning.

Attention then shifts to this afternoon. The latest SPC Day 1
Outlook continues with an enhanced risk across far western North
Dakota. This appears reasonable with large amounts of instability,
good deep layer shear and a weakening cap in the late afternoon /
early evening. Initially it appears all severe weather hazards
(large hail, damaging winds, an isolated tornado or two) are
possible. As the evening wears on, a stout low level jet will
develop with the potential for elevated storms increasing in parts
of northern North Dakota.

The main chance of thunderstorms on Sunday should shift into the
eastern half of the forecast area as the frontal boundary moves
across the region. Drier weather should take hold for Sunday
night.

.LONG TERM...(Monday through Friday)
Issued at 259 AM CDT Sat Jun 11 2016

Active southwesterly flow remains over the area to start the
upcoming work week. Strongest wave makes its approach and deepens
Monday night into Tuesday as it lifts into the northern/central
plains bringing the greatest chance for showers/thunderstorms.
Chances will then gradually diminish from west to east Tuesday night
into Wednesday as wave closes off as it lifts into the upper midwest
and ridging starts developing over the northern plains. Temperatures
remain near to slightly above average.

Dry weather is then expected under aforementioned ridge as it passes
over the region Thursday into early Friday. Ridge then pushes east
placing us back into active southwest flow for late Friday going
into next weekend.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 606 AM CDT Sat Jun 11 2016

Scattered showers and thunderstorms
across western and central North Dakota should gradually diminish,
before additional thunderstorms develop late this afternoon into
tonight.  Will mention thunderstorms this morning at KMOT and KJMS,
but try to keep the remainder of the terminals dry during this
initial round of thunderstorms.  Once the thunderstorms develop
again later today / tonight, will mention at KISN and KMOT, mainly
this evening.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...JJS
SHORT TERM...CK
LONG TERM...JJS
AVIATION...CK
Hazardous weather outlook, Jun 11, 3:50 AM MDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
450 AM CDT SAT JUN 11 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-121000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
450 AM CDT SAT JUN 11 2016 /350 AM MDT SAT JUN 11 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS EARLY THIS MORNING COULD PRODUCE SMALL HAIL AND
GUSTY WINDS.

MORE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT.
SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING
WINDS...AND A POSSIBLY A FEW TORNADOES...ESPECIALLY ACROSS WESTERN
NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE ARE CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF THE OUTLOOK
AREA SUNDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED, PRIMARILY LATE THIS AFTERNOON
INTO TONIGHT.

CK

In the hours before

Special weather statement, Jun 11, 12:04 AM MDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
104 AM CDT SAT JUN 11 2016

NDZ017-031-110645-
MCKENZIE ND-GOLDEN VALLEY ND-
104 AM CDT SAT JUN 11 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL GOLDEN VALLEY AND
SOUTHWESTERN MCKENZIE COUNTIES UNTIL 145 AM CDT/1245 AM MDT/...

AT 104 AM CDT/1204 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTHEAST OF SKAAR...OR 22 MILES SOUTHEAST OF
SIDNEY...MOVING EAST AT 45 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GRASSY BUTTE...THEODORE ROOSEVELT NATIONAL PARK NORTH UNIT AND
TROTTERS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4759 10404 4777 10309 4733 10311 4733 10367
      4730 10367 4728 10404
TIME...MOT...LOC 0604Z 261DEG 41KT 4743 10392

SCHILD
Special weather statement, Jun 11, 2:29 AM MDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
329 AM CDT SAT JUN 11 2016

NDZ018>020-033-034-110915-
OLIVER ND-STARK ND-MORTON ND-MERCER ND-DUNN ND-
329 AM CDT SAT JUN 11 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MERCER...
SOUTHWESTERN OLIVER...NORTHEASTERN STARK...SOUTHEASTERN DUNN AND
NORTHWESTERN MORTON COUNTIES UNTIL 415 AM CDT/315 AM MDT/...

AT 328 AM CDT/228 AM MDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM 6 MILES NORTH OF TAYLOR...OR 18 MILES NORTHEAST OF
DICKINSON...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GLEN ULLIN...HEBRON...RICHARDTON...GLADSTONE...
TAYLOR AND HIRSCHVILLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4685 10269 4708 10264 4721 10163 4673 10161
TIME...MOT...LOC 0828Z 266DEG 38KT 4700 10244

SCHILD
Special weather statement, Jun 11, 2:49 AM MDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
349 AM CDT SAT JUN 11 2016

NDZ001-009-010-017-110930-
DIVIDE ND-WILLIAMS ND-MOUNTRAIL ND-MCKENZIE ND-
349 AM CDT SAT JUN 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MOUNTRAIL...
WILLIAMS...NORTHEASTERN MCKENZIE AND SOUTHWESTERN DIVIDE COUNTIES
UNTIL 430 AM CDT...

AT 348 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 10 MILES SOUTHWEST OF BONETRAIL TO 5 MILES
NORTHWEST OF 4 BEARS LODGE. MOVEMENT WAS NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WILLISTON...STANLEY...TIOGA...RAY...GRENORA...WILDROSE...EPPING...
ROSS...PALERMO...ALAMO...BLAISDELL...BONETRAIL...BELDEN...TRENTON...
WHITE EARTH...WHEELOCK...KEENE...APPAM...
WHITE EARTH BAY RECREATION AREA AND SPRING BROOK.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4882 10405 4856 10289 4855 10288 4855 10282
      4836 10202 4787 10281 4805 10405
TIME...MOT...LOC 0848Z 224DEG 29KT 4835 10404 4802 10266

SCHILD
Special weather statement, Jun 11, 4:43 AM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
543 AM CDT SAT JUN 11 2016

NDZ001-002-009-010-017-111115-
DIVIDE ND-WILLIAMS ND-BURKE ND-MOUNTRAIL ND-MCKENZIE ND-
543 AM CDT SAT JUN 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN BURKE...
NORTHWESTERN MOUNTRAIL...EASTERN WILLIAMS...NORTHERN MCKENZIE AND
SOUTHEASTERN DIVIDE COUNTIES UNTIL 615 AM CDT...

AT 542 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES EAST OF WILDROSE TO 8 MILES NORTH OF
ALEXANDER. MOVEMENT WAS EAST AT 45 MPH.

HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
WILLISTON...TIOGA...RAY...POWERS LAKE...WILDROSE...EPPING...
BATTLEVIEW...WHITE EARTH...WHEELOCK...HAMLET...KEENE...
SPRING BROOK...WHITE TAIL BAY RECREATION AREA...CHARLSON...
LEWIS AND CLARK STATE PARK...CORINTH...
MCGREGOR AND TOBACCO GARDEN BAY RECREATION AREA.

IF YOU ARE ON OR NEAR WESTERN LAKE SAKAKAWEA...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4870 10326 4871 10233 4788 10295 4792 10389
TIME...MOT...LOC 1042Z 263DEG 42KT 4864 10307 4796 10363

SCHILD
Special weather statement, Jun 11, 5:11 AM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
611 AM CDT SAT JUN 11 2016

NDZ009-010-017-111145-
WILLIAMS ND-MOUNTRAIL ND-MCKENZIE ND-
611 AM CDT SAT JUN 11 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
MOUNTRAIL...EAST CENTRAL WILLIAMS AND NORTHEASTERN MCKENZIE COUNTIES
UNTIL 645 AM CDT...

AT 610 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 7 MILES SOUTH OF TIOGA TO 18 MILES SOUTH OF RAY
TO 10 MILES NORTH OF WATFORD CITY. MOVEMENT WAS EAST AT 35 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW TOWN...ROSS...4 BEARS LODGE...WHITE EARTH...KEENE...CHARLSON...
WHITE EARTH BAY RECREATION AREA AND TOBACCO GARDEN BAY RECREATION
AREA.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK SHELTER
INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4790 10344 4807 10317 4839 10288 4832 10246
      4827 10228 4780 10265
TIME...MOT...LOC 1110Z 272DEG 29KT 4830 10288 4809 10307 4796 10330

KING

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 12:04 AM MDTSpecial Weather StatementBISMcKenzie41 min
Jun 11, 12:33 AM MDTSevere Thunderstorm WarningBISBillings, Dunn, Golden Valley, McKenzie, Stark57 min
Jun 11, 1:27 AM MDTSevere Thunderstorm WarningBISBillings, Dunn, Stark63 min
Jun 11, 2:29 AM MDTSpecial Weather StatementBISStark46 min
Jun 11, 2:49 AM MDTSpecial Weather StatementBISMountrail, Williams41 min
Jun 11, 4:43 AM MDTSpecial Weather StatementBISWilliams32 min
Jun 11, 5:11 AM MDTSpecial Weather StatementBISMountrail34 min
Jun 11, 6:13 AM MDTSpecial Weather StatementBISMcLean47 min
Jun 11, 6:30 AM MDTSpecial Weather StatementBISMcLean45 min
Jun 11, 6:41 AM MDTSevere Thunderstorm WarningBISBurleigh, McHenry, McLean, Mercer, Oliver, Sheridan and 1 more64 min
Jun 11, 11:56 AM MDTSpecial Weather StatementBISDivide34 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.